MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TANDEM XL; ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA

BOSTON SCIENTIFIC CORPORATION TANDEM XL; ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA
Model Number M00535700
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of radiopaque (ro) marker detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem xl was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, paint marker was not visible on the screen.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Additional information received on october 21, 2023: it was the radiopaque (ro) marker that was not visible on the screen, and the reason why it was not visible because it was detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of radiopaque (ro) marker detached.Block h10: the returned tandem xl was analyzed, and a visual evaluation noted that the working length was bent.The device was observed under magnification, the radiopaque (ro) marker was not visible in the device which is consistent with the findings per x-ray inspection.Destructive test was performed, and it was verified that the ro marker was missing.No other problems with the device were noted.The reported event of radiopaque (ro) marker detached was confirmed.Upon analysis, it was found that the device did not have the ro marker.Based on the condition of the device, the problem found was determined to be related with a manufacturing deficiency.It was also found that the working length was bent which was most likely caused by procedural factors and manipulation of the device.Based on all gathered information, the complaint will be documented as manufacturing deficiency.An investigation to address this problem has been initiated.
 
Event or Problem Description

Brand Name
TANDEM XL
Common Device Name
ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18140395
Report Number3005099803-2023-06119
Device Sequence Number8045579
Product Code ODD
UDI-Device Identifier08714729146636
UDI-Public08714729146636
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K833417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model NumberM00535700
Device Catalogue Number3570
Device Lot Number0031961131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown